Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 28, 2001, 6:00 PM CDT for Ripley County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 28, 2001, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 28, 2001, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ripley County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:06 PM CDT | Hail 1.75 | Doniphan, MO | About 5 miles east of Doniphan, gusts around 55 MPH were reported along with golf ball size hail. Dime size hail occurred at Fairdealing. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
758 WUUS53 KPAH 282259 SVRPAH MOC181-282330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 600 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 630 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF DONIPHAN...MOVING NORTHWEST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE... DONIPHAN HILL TOP FLATWOODS DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. THIS STORM MAY ALSO PRODUCE STRONG WIND GUSTS. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3654 9076 3663 9061 3680 9075 3671 9096
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:49 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 28, 1:49 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 149 PM CDT THU JUN 28 2001 CHALLENGE AGAIN THIS AFTERNOON AND EVENING WILL BE THE AREAL COVERAGE OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW. UPPER LOW CENTERED OVER SOUTHEAST MISSOURI TODAY. IT IS FORECAST TO REMAIN NEARLY STATIONARY THROUGH FRIDAY...THEN MIGRATE SLOWLY SOUTH AND WEST THROUGH 60 HOURS. LACK OF BOUNDARIES TODAY IN ADDITION TO THE AIR OVER THE CWA NOT AS UNSTABLE TODAY DUE TO SLIGHTLY COOLER SFC TEMPS AND SLIGHTLY WARMER UPPER LEVEL TEMPS. THIS IS EVIDENCED BY THE FACT THAT CONVECTION IS JUST NOW STARTING AS OPPOSED TO MUCH EARLIER YESTERDAY. WET-BULB/FREEZING LEVELS HAVE ALSO RISEN SLIGHTLY SO CHANCE OF LARGE HAIL LESS THAN YESTERDAY. 17Z LAPS LIS (-4 TO -6) AND CAPES (2000-2200) GENERALLY WEST OF THE MISSISSIPPI RIVER COINCIDENT WITH DEVELOPING CONVECTION. THIS ALSO FITS NICELY WITH VORT ENERGY ROTATING AROUND UPPER LOW. WITH UPPER LOW NOT FORECAST TO GO ANYWHERE SOON COMBINED WITH SLIGHT WARMING IN THE H7-H5 LAYER AND A SLIGHT INCREASE IN THE FREEZING LEVEL...EXPECT LESSER CHANCES OF CONVECTION WITH TIME. WILL CONTINUE WITH AN EAST-WEST ZONE SPLIT WITH MINOR ADJUSTMENTS AND NOT GO ABOVE CHC POPS. EXTENDED-WISE...UPPER LEVEL TROF STILL DRAPED ACROSS THE REGION ON SUNDAY SO WILL KEEP MENTION OF RW/TRW. ON MONDAY WE SHOULD BE IN THE SFC WARM SECTOR WITH RIDGING ALOFT SO WE SHOULD BE CAPPED BUT ON TUESDAY A FROPA SHOULD TOUCH OFF ANOTHER ROUND OF RW/TRW. INDEPENDENCE DAY AND THURSDAY LOOK GOOD WITH NW FLOW ALOFT AND COOLER AND DRIER HIGH PRESSURE FILTERING INTO THE AREA. AVN LOOKS OVERDONE ON CLOUDS/POPS SO WILL LEAN TOWARD FWC TEMPS. .PAH...NONE. PACKETT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.